Alert archive / Indiana / Winter Weather Advisories in 2021
Winter Weather Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter weather advisory at Jan 18, 2021, 4:10 AM EST for 12 counties in Indiana. It took effect at Jan 18, 2021, 7:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2021, 4:10 AM EST (09:10 UTC)
- In effect from
- Jan 18, 2021, 7:00 PM EST
- Expired
- Jan 19, 2021, 1:04 AM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WWUS43 KIND 180910 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 410 AM EST Mon Jan 18 2021 INZ060>065-067>072-181715- /O.NEW.KIND.WW.Y.0001.210119T0000Z-210119T1200Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 410 AM EST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WHAT...Wet snow expected. Total snow accumulations of up to two inches. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...From 7 PM this evening to 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 && $$ For more information from the National Weather Service visit http://weather.gov/ind
3 follow-up statements
083 WWUS43 KIND 181859 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 159 PM EST Mon Jan 18 2021 INZ060>065-067>072-190300- /O.CON.KIND.WW.Y.0001.210119T0000Z-210119T1200Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 159 PM EST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WHAT...Wet snow expected. Total snow accumulations of up to an inch. Isolated amounts between 1 and 2 inches possible. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...From 7 PM this evening to 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 && $$ For more information from the National Weather Service visit http://weather.gov/ind
655 WWUS43 KIND 190152 AAB WSWIND URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Indianapolis IN 852 PM EST Mon Jan 18 2021 INZ060>065-067>072-191000- /O.CON.KIND.WW.Y.0001.000000T0000Z-210119T1200Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 852 PM EST Mon Jan 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...Wet snow expected. Snow will start off as rain or mixed with rain this evening. Total snow accumulations of up to an inch. Isolated amounts between 1 and 2 inches possible. * WHERE...Portions of central, south central, southeast and southwest Indiana. * WHEN...Through 7 AM EST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Indiana can be obtained by calling 1 800 2 6 1 7 6 2 3 && $$
123 WWUS43 KIND 190604 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 104 AM EST Tue Jan 19 2021 INZ060>065-067>072-190715- /O.CAN.KIND.WW.Y.0001.000000T0000Z-210119T1200Z/ Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 104 AM EST Tue Jan 19 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... With temperatures remaining above freezing for longer into the night, snowfall amounts will be reduced significantly. Slick spots on untreated roads may still develop in the early morning hours before daybreak as temperatures fall below freezing, but significant impacts are not expected. $$ For more information from the National Weather Service visit http://weather.gov/ind
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter weather advisory went out at Jan 18, 4:00 AM EST, 10 minutes earlier.
Area forecast discussion, Jan 18, 4:00 AM EST, 10 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Indianapolis IN 400 AM EST Mon Jan 18 2021 .UPDATE... The Synopsis, Near Term, and Short Term sections have been updated below. && .SYNOPSIS... Issued at 350 AM EST Mon Jan 18 2021 An upper level trough will depart the area this morning, although there may be just enough lingering moisture to promote a few flurries through the course of the day. Tonight, a weak disturbance will move through the southern portion of the area, potentially producing light accumulating snowfall, particularly across the southern third or so of the area. Another wave skirting the northern portion of the area Tuesday night may produce a few flurries, but much of the rest of the week will be dry and seasonably cool. && .NEAR TERM /Today/... Issued at 350 AM EST Mon Jan 18 2021 Snow showers continue across the eastern portion of the area this morning and are slowly pushing eastward. Forecast soundings depict some lingering midlevel moisture today and steepening low level lapse rates this afternoon which may be enough to produce a few flurries, and will continue the chance of flurries already in the forecast. Otherwise, widespread cloud cover will continue. Blend temps were a bit too warm, and bumped these down a bit to fit more with low level thermal trends in recent days. && .SHORT TERM /Tonight and Tuesday/... Issued at 350 AM EST Mon Jan 18 2021 Main focus for the short term is on the weak wave moving through the southern portion of the area tonight. Another round of light accumulating snowfall is a good bet. There is little to suggest any sort of significant mesoscale enhancement, so the amounts should be relatively straightforward. Forecast profiles are sufficient but unspectacular for light accumulating snow, and expect this snow to slowly work its way east across especially the southern third of the area from around 00Z tonight onward. Forecast profiles dry out aloft quickly after about 09Z, and will quickly trend pops downward, although some light snow may linger in the far southeast into Tuesday morning. Expecting 1-2" along and south of a Terre Haute to Edinburgh and Greensburg line. Do not expect much beyond nuisance impacts, but given headline situation with neighbors will go ahead with an advisory tonight for the southern two tiers of counties. Temperatures continued to run a bit too warm from the blend given trends in recent days and made adjustments as such. && .LONG TERM /Tuesday night through Sunday/... Issued at 328 AM EST Mon Jan 18 2021 Tuesday night a quick moving clipper will zip through northern Illinois and northern Indiana. While moisture will be very limited, the upper lift with the clipper looks sufficient to squeeze out some flurries or light snow showers with a tenth to a couple tenths of an inch of accumulation possible. Accumulation, if any, would be limited to northern parts of the forecast area closest to the upper forcing. Across central portions of the area, chances for flurries are possible but no accumulation is expected. By Wednesday morning the upper forcing is moving well off to the northeast and surface high pressure builds in from the southern plains, bringing dry weather with it. Wednesday night into Thursday a surface low will swing into the northern Great Lakes, but all associated forcing with that system is well to the north of the FA. A shortwave will make its way northeast out of the southwestern U.S. cut off upper low, but forcing with that remains south of the area. Indiana looks like it will get pinched in between systems with these two, with decent qpf amounts confined to along parts of the Gulf coast. Thus central Indiana stays dry at this time. Temperatures on Thursday could warm somewhat on brief warm advection. Dry conditions will continue through Friday and Saturday with high pressure arriving from the northern plains and sliding through .On Sunday though the surface high and upper ridge axis move off to the east and allow for the approach of a frontal system that is just starting to firm up, and this will bring a return for precip chances to the area. && .AVIATION /Discussion for the 180600Z TAF Issuance/... Issued at 1100 PM EST Sun Jan 17 2021 IMPACTS: MVFR ceilings are expected through the bulk of the TAF period, although brief IFR conditions are possible overnight and are possible the rest of the TAF period. Flurries at times overnight and snow showers are possible Monday night except at KLAF. DISCUSSION: Mostly MVFR conditions with flurries at times and a chance of snow after after 00z Tuesday. Winds will be from the southwest and west up to near 10 knots. CONFIDENCE: High confidence for MVFR and brief worse ceilings the bulk of the period. Low confidence in flurries or light snow reducing the visibility until Monday night. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Nield NEAR TERM...Nield SHORT TERM...Nield LONG TERM...CP AVIATION...MK
Hazardous weather outlook, Jan 17, 4:17 PM EST, 11 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Indianapolis IN 417 PM EST Sun Jan 17 2021 INZ021-028>031-035>049-051>057-060>065-067>072-181100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 417 PM EST Sun Jan 17 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Light snowfall through tonight. Little or no additional accumulation. Hazards: Slick spots on roadways and other surfaces. Timing: Through 1 AM. Discussion: An upper level low pressure system will move across central Indiana this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: There is a chance for light snow Monday night. Areas near and south of Noblesville and Crawfordsville to see minor accumulation. Discussion: A wave of low pressure is expected to produce light snowfall Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts throughout the weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
Nearby
Winter Weather Advisories in Indiana, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.